Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 348, NWS Atlanta, GA

June 18, 2009Crisp County, Dooly County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 7:41 PM EDT for Crisp County, Dooly County, Wilcox County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 7:41 PM EDT (23:41 UTC)
Expired
Jun 18, 2009, 8:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Dooly County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:00 PM EDTTSTM WND DMGPitts, GASEVERAL TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182341 RRA
SVRFFC
GAC081-093-315-190030-
/O.NEW.KFFC.SV.W.0348.090618T2341Z-090619T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRISP COUNTY IN CENTRAL GEORGIA
  EASTERN DOOLY COUNTY IN CENTRAL GEORGIA
  WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NORTHWEST OF 
  PINEVIEW...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTS
  AND ROCHELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8360 3221 8377 3228 8360 3225 8360
      3225 8361 3223 8360 3212 8361 3212 8354
      3211 8345 3184 8327 3184 8328 3183 8340
TIME...MOT...LOC 2341Z 334DEG 21KT 3216 8362

$$
3 follow-up statements
000 
WWUS52 KFFC 190001
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT THU JUN 18 2009

GAC093-190010-
/O.CAN.KFFC.SV.W.0348.000000T0000Z-090619T0030Z/
DOOLY GA-
801 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOOLY COUNTY IS
CANCELLED...

AT 800 PM EDT THE SEVERE THUNDERSTORM WAS MOVING OUT OF DOOLY COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

LAT...LON 3185 8360 3202 8368 3203 8361 3211 8360
      3211 8355 3212 8354 3211 8353 3211 8345
      3184 8327 3183 8343
TIME...MOT...LOC 0000Z 334DEG 21KT 3206 8356

$$

GAC081-315-190030-
/O.CON.KFFC.SV.W.0348.000000T0000Z-090619T0030Z/
CRISP GA-WILCOX GA-
801 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WILCOX AND NORTHEASTERN CRISP COUNTIES...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR PLEASANT VIEW...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TREMONT...POPE CITY...SEVILLE...PITTS...HATLEY...ROCHELLE...ANTIOCH
CHURCH...OWENSBORO AND DOUBLE RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8360 3202 8368 3203 8361 3211 8360
      3211 8355 3212 8354 3211 8353 3211 8345
      3184 8327 3183 8343
TIME...MOT...LOC 0000Z 334DEG 21KT 3206 8356

$$
000 
WWUS52 KFFC 190018
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT THU JUN 18 2009

GAC081-190027-
/O.CAN.KFFC.SV.W.0348.000000T0000Z-090619T0030Z/
CRISP GA-
818 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRISP COUNTY IS
CANCELLED...

AT 817 PM EDT THE SEVERE THUNDERSTORM WAS MOVING OUT OF EASTERN CRISP 
COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.

LAT...LON 3185 8360 3187 8361 3204 8361 3211 8360
      3211 8355 3212 8354 3211 8353 3211 8345
      3184 8327 3183 8346
TIME...MOT...LOC 0017Z 334DEG 21KT 3194 8350

$$

GAC315-190030-
/O.CON.KFFC.SV.W.0348.000000T0000Z-090619T0030Z/
WILCOX GA-
818 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WILCOX COUNTY...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
PITTS...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOUBLE
RUN...ANTIOCH CHURCH AND OWENSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3185 8360 3187 8361 3204 8361 3211 8360
      3211 8355 3212 8354 3211 8353 3211 8345
      3184 8327 3183 8346
TIME...MOT...LOC 0017Z 334DEG 21KT 3194 8350

$$
000 
WWUS52 KFFC 190028
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT THU JUN 18 2009

GAC315-190036-
/O.EXP.KFFC.SV.W.0348.000000T0000Z-090619T0030Z/
WILCOX GA-
828 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR WILCOX COUNTY EXPIRES AT 830
PM EDT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS UP
TO 45 MPH. THIS STORM WAS LOCATED NEAR OWENSBORO...MOVING SOUTHEAST
AT 25 MPH. THIS STORM IS WEAKENING AND THE WARNING WILL BE ALLOWED 
TO EXPIRE AT 830 PM CDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3185 8360 3187 8361 3204 8361 3211 8360
      3211 8355 3212 8354 3211 8353 3211 8345
      3184 8327 3183 8346
TIME...MOT...LOC 0026Z 334DEG 21KT 3189 8347

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:37 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 6:37 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU JUN 18 2009

.UPDATE...
UPDATED FORECASTS TO REMOVE SEVERE THUNDERSTORM WATCH 461 FROM
NORTH GEORGIA AND ADD WATCH 469 TO CENTRAL GEORGIA. SEVERE THREAT
THROUGH EVENING APPEARS FOCUSED IN THE AREA FROM WASHINGTON TO
MACON TO POINT SOUTH AND EAST. DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREAT FROM THESE ENHANCED PSEUDO-PULSE STORMS. WITHIN
THE LAST FEW MINUTES THE MCN OBSERVATION HAD A GUST TO 48 KNOTS
AND WRB TO 45 KTS...WITH REPORTS OF NUMEROUS DOWNED TREES IN THE
AREA.

RRH

&&

.PREV DISCUSSION... /ISSUED 620 PM EDT THU JUN 18 2009/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE
POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT
INDICES.

THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS
OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE
CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE
PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS.
CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD
THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY
TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE
MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND
3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z
SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND
AND LARGE HAIL THREAT.

THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA
FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH
TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT
INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT
QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC
VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE
YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID
OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME
OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE
PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL
LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS
MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY
AFTERNOON.

LONG TERM /SUNDAY THROUGH THURSDAY/...
A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH
THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM
TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW
ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR
INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE
PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY.

AVIATION...
PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR VISIBILITIES ARE EXPECTED
TO CONTINUE ACROSS THE REGION THROUGH 06Z OUTSIDE OF ISOLATED
CONVECTIVE ACTIVITY. BETWEEN 06Z AND 10Z MVFR VISIBILITIES WILL
BEGIN TO DOMINATE ACROSS THE AREA WITH LOCAL IFR VISIBILITIES
POSSIBLE IN ESPECIALLY FOG PRONE AREAS OR AREAS THAT RECEIVE
PRECIPITATION THIS EVENING. CONDITIONS WILL IMPROVE TO VFR LEVELS
AFTER 15Z MOST AREAS WITH LOCAL MVFR VISIBILITIES POSSIBLE. WEST TO
NORTHWEST WINDS 5 TO 15 KNOTS WILL PREVAIL THROUGH THIS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73 100  73 101  72 /  30   5   5   5  10
ATLANTA         76  97  77  97  75 /  20   5   5   5  10
BLAIRSVILLE     70  93  69  91  66 /  20  10  10  20  10
CARTERSVILLE    70  98  69  98  67 /  20  10  10  10  10
COLUMBUS        76 100  75 100  77 /  20   5   5   5  10
GAINESVILLE     73  98  74  97  72 /  20  10  10  10  10
MACON           71 101  74 102  74 /  30   5   5   5  10
ROME            72 100  71  99  70 /  10   5  10  10  10
PEACHTREE CITY  69  98  68  98  70 /  20   5   5   5  10
VIDALIA         72 100  74 101  75 /  30   5   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MONROE...MONTGOMERY...PEACH...PULASKI...PUTNAM...
SCHLEY...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
100 PM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY
LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO
GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER
LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING
WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM
FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT
WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT.

.DISCUSSION...
A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY.
HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE
WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS
MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE
PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE
THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL
MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE
STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE...
STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
ACROSS THE STATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED
THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS
SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND
EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 18, 7:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU JUN 18 2009

GAZ086-097-098-182345-
710 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 745 PM EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR EAST DUBLIN TO ABOUT 7
MILES NORTHEAST OF NORRISTOWN JUNCTION...AND MOVING SOUTH AT 25 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES
THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ORIANNA...NORRISTOWN JUNCTION...DUBLIN...BLACKVILLE...EAST
DUBLIN...ORLAND...ROCKLEDGE...MINTER...NORRISTOWN...HARLOW...GILLIS
SPRINGS...COVENA...SOPERTON...NUNEZ AND LEXSY.
Local storm report, Jun 18, 7:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     TENNILLE                32.94N 82.81W
06/18/2009  E58 MPH          WASHINGTON         GA   MESONET

            REPORTED BY UNIVERSITY OF GEORGIA MESONET SITE.

&&

22
Local storm report, Jun 18, 7:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     WRIGHTSVILLE            32.72N 82.72W
06/18/2009                   JOHNSON            GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR WRIGHTSVILLE.

&&

22
Local storm report, Jun 18, 7:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     5 S WRIGHTSVILLE        32.65N 82.72W
06/18/2009                   JOHNSON            GA   PUBLIC

            SEVERAL TREES AND A COUPLE POWER LINES DOWN IN THE ROAD
            ON HWY 15.

&&

22
Special weather statement, Jun 18, 7:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT THU JUN 18 2009

GAZ074>076-190000-
737 PM EDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 800 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR DOWNS TO EAST OF MOXLEY...MOVING
SOUTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
LOUISVILLE...DOWNS...HAMBURG STATE PARK...WARTHEN...MOXLEY...
DAVISBORO...BARTOW...SANDERSVILLE...WADLEY...PRINGLE...TENNILLE...
RIDDLEVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 18, 7:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     WRIGHTSVILLE            32.72N 82.72W
06/18/2009                   JOHNSON            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY, SOME
            BLOCKING ROADWAYS.

0645 PM     LIGHTNING        1 N WRIGHTSVILLE        32.74N 82.72W
06/18/2009                   JOHNSON            GA   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING.

&&

22

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union78 min
Jun 17, 10:45 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White60 min
Jun 17, 11:54 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union51 min
Jun 18, 12:07 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more53 min
Jun 18, 12:34 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more56 min
Jun 18, 12:44 AM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more76 min
Jun 18, 1:02 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more58 min
Jun 18, 1:08 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more67 min
Jun 18, 1:13 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more77 min
Jun 18, 1:22 AM EDTSevere Thunderstorm WarningFFCBarrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more98 min
Jun 18, 2:31 AM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson44 min
Jun 18, 3:03 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs57 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe38 min
Jun 18, 5:53 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington52 min
Jun 18, 6:44 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens46 min
Jun 18, 7:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski40 min
Jun 18, 7:26 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Jun 18, 7:33 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 18, 7:37 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen, Wheeler38 min
Jun 18, 7:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.